Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

August 8, 2016Lipscomb County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 8, 2016, 4:51 PM CDT for Lipscomb County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 4:51 PM CDT (21:51 UTC)
Expired
Aug 8, 2016, 5:15 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS84 KAMA 082151
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT MON AUG 8 2016
 
OKZ003-TXZ004-005-082215-
BEAVER OK-OCHILTREE TX-LIPSCOMB TX-
451 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTON...MOVING EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...FOLLETT AND DARROUZETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000
TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075 

$$

WARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:15 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 8, 4:15 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
415 PM CDT MON AUG 8 2016

.SHORT TERM...Tonight...

Scattered showers and thunderstorms developing at this time in
western Texas Panhandle, where lack of widespread cloud cover has
allowed temperatures to rise into the 90s.  Other isolated showers
developing across southeast and southern Texas Panhandle where
deeper and richer moisture resides.  In spite of very weak flow
aloft, with little upper support or shear expected, the development
of low-level jet and moist warm air advection through 700 mb tonight
lead us to will continue to carry chance pops for scattered showers
and thunderstorms this evening.  After midnight, have kept chance
pops in eastern half of forecast area with slight chance elsewhere,
similar to pop structure offered by blend.  Do not expect much in
the way of severe thunderstorms, with gust potential lower than that
of recent days, owing to lower dewpoint depressions.  Slow-moving
storms will be capable of heavy rains however.

Cockrell

&&

.LONG TERM...Tuesday through Sunday...

Chances for thunderstorms decrease across the area for Tuesday and
Wednesday as mid level heights rise. With monsoonal moisture flowing
up from the southwest, cloud cover will be increased and temps will
remain in the lower to mid 90s for most. Inverted V soundings and
PWATs above the 90th percentile indicate any storms that do form
could have gusty winds and be efficient rain producers. With weak
deep layer shear, storm motions will be slow, thus localized flooding
could be an issue.

By Thursday, a positively tilted upper level trough approaches the
Panhandles. This will allow upper levels winds to pick up as the
upper level jet nears the area and chances for precip will increase
again. The end of the workweek will see a cold front push into the
area and bring the greatest chances at widespread rainfall. Models
begin to differ by Saturday in position and timing of trough passage
and increasingly become different by the end of the weekend. Have
kept a model blend for this time period as confidence was low on the
ECMWF solution of sending a shortwave through the southern CONUS.
Have kept the area dry for now, but if ECMWF is correct, pops may
need to be added after Saturday. At this point, no widespread severe
weather is expected through Sunday, but localized heavy rainfall
could lead to flooding issues with these efficient rain
producing/slow moving storms.

Beat

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                68  92  69  92  68 /  40  20  10  10  10
Beaver OK                  70  95  70  99  71 /  40  20  10  10  10
Boise City OK              65  92  64  95  65 /  40  20  20  20  20
Borger TX                  72  95  72  97  74 /  40  20  10  10   5
Boys Ranch TX              68  95  69  96  70 /  40  20  20  20  10
Canyon TX                  68  94  69  92  68 /  30  20  10  10  10
Clarendon TX               71  95  68  95  69 /  40  20  10  10  10
Dalhart TX                 67  92  67  96  67 /  40  20  20  20  20
Guymon OK                  68  95  69  96  70 /  40  20  20  20  10
Hereford TX                67  95  69  92  68 /  30  30  10  20  10
Lipscomb TX                72  96  71  96  72 /  40  20  10  10  10
Pampa TX                   69  95  70  95  70 /  30  20  10  10   5
Shamrock TX                71  95  70  96  70 /  30  20  10  10   5
Wellington TX              73  97  70 100  70 /  30  20  10  10   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

3/16
Hazardous weather outlook, Aug 8, 3:36 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT MON AUG 8 2016

OKZ001>003-TXZ001>020-091000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
336 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH
OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STORMS COULD PRODUCE STRONG...GUSTY WINDS AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING
THROUGH SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...HOWEVER A FEW ISOLATED STRONG STORMS ARE POSSIBLE. THE PRIMARY
HAZARD WILL BE STRONG...GUSTY WINDS. ON THURSDAY AND FRIDAY..LOCALIZED
FLOODING COULD ALSO BE A CONCERN AS SOME STORMS COULD PRODUCE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BEAT

In the hours before

Special weather statement, Aug 8, 2:43 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT MON AUG 8 2016

TXZ008-011-016-082030-
OLDHAM TX-HUTCHINSON TX-DEAF SMITH TX-
243 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEAF SMITH...OLDHAM AND
WEST CENTRAL HUTCHINSON COUNTIES UNTIL 330 PM CDT...

AT 243 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 7 MILES
SOUTHEAST OF GLENRIO. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN...BOYS RANCH...WILDORADO AND SIMMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3563 10256 3563 10214 3574 10167 3584 10162
      3586 10150 3575 10162 3561 10216 3526 10217
      3492 10253 3508 10304
TIME...MOT...LOC 1943Z 249DEG 15KT 3556 10231 3511 10293

JC
Special weather statement, Aug 8, 2:47 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT MON AUG 8 2016

TXZ011-016-082030-
OLDHAM TX-DEAF SMITH TX-
247 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEAF SMITH AND OLDHAM
COUNTIES UNTIL 330 PM CDT...

AT 245 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 7 MILES
SOUTHEAST OF GLENRIO. MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN...BOYS RANCH...WILDORADO AND SIMMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

NOTE: PREVIOUS SIGNIFICANT WEATHER ADVISORY ERRONEOUSLY INCLUDED
HUTCHINSON COUNTY. PLEASE DISREGARD PREVIOUS SPS.

&&

LAT...LON 3563 10256 3561 10217 3526 10217 3492 10253
      3508 10304
TIME...MOT...LOC 1945Z 249DEG 15KT 3557 10229 3511 10291

JC
Special weather statement, Aug 8, 4:23 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON AUG 8 2016

TXZ002>005-007-008-082145-
HANSFORD TX-OCHILTREE TX-LIPSCOMB TX-SHERMAN TX-MOORE TX-
HUTCHINSON TX-
423 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN
SHERMAN...NORTHWESTERN LIPSCOMB...NORTHERN OCHILTREE...HANSFORD AND
NORTHWESTERN HUTCHINSON COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF GRUVER...OR 6 MILES WEST OF SPEARMAN...MOVING
NORTHEAST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING FURTHER TO
THE NORTHEAST NEAR PERRYTON.

WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...BOOKER...GRUVER...FARNSWORTH...WAKA...MORSE AND
PRINGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3587 10149 3607 10188 3650 10140 3650 10034
TIME...MOT...LOC 2119Z 236DEG 11KT 3622 10131

WARD
Special weather statement, Aug 8, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT MON AUG 8 2016

OKZ003-TXZ004-005-082215-
BEAVER OK-OCHILTREE TX-LIPSCOMB TX-
451 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVER...NORTHERN
LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTON...MOVING EAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER...FOLLETT AND DARROUZETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3626 10080 3655 10088 3656 10000 3624 10000
TIME...MOT...LOC 2151Z 249DEG 9KT 3637 10075

WARD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:43 PM CDTSpecial Weather StatementAMAOldham47 min
Aug 8, 2:47 PM CDTSpecial Weather StatementAMAOldham43 min
Aug 8, 4:23 PM CDTSpecial Weather StatementAMAHansford, Ochiltree22 min
Aug 8, 4:47 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree58 min
Aug 8, 5:40 PM CDTSpecial Weather StatementAMAOchiltree50 min
Aug 8, 6:22 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts53 min
Aug 7, 7:00 PM CDTSpecial Weather StatementAMABeaver60 min
Aug 7, 8:24 PM CDTSpecial Weather StatementAMACimarron51 min
Aug 8, 5:20 PM CDTSevere Thunderstorm WarningAMATexas26 min
Aug 8, 5:27 PM CDTSpecial Weather StatementAMABeaver48 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.